MAUDE Adverse Event Report: ICU MEDICAL, INC. VIAVALVE PUR WINGED SAFETY ACTIVE CATHETERS; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

ICU MEDICAL, INC. VIAVALVE PUR WINGED SAFETY ACTIVE CATHETERS; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 328700
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device leak badly, causing a blood mess when inserting the iv (intravenous).There were delays in therapy or treatment.There was patient involvement, and no patient harm was reported.
 
Additional Manufacturer Narrative
The device is not available for investigation.Without the return of the device a probable root cause is unable to be determined.Device history record was reviewed and no discrepancies or abnormalities relevant to the complaint were identified.Per instructions for use (ifu), section 4.2 warnings states the introducer needle must not be reinserted inside the catheter once the needle has been partially or completely withdrawn as it may pierce the catheter.Premature removal of the introducer needle from the catheter can result in catheter shear upon insertion as reported by the complainant.The catheter is thin wall by design & needs the needle in order to thread properly into the vessel, with the needle acting as a guide wire during the process.Per instructions for use (ifu), section 7.2 states the clinician shall remove sheath in straight outward motion and inspect device and ensure the catheter hub and primary push-off tab are fully seated to the ribbed housing assembly prior to insertion.Failure to ensure the catheter hub is fully seated prior to use, can result in catheter high trim (over the heel), difficulty to insert, and dull needles as reported by the complainant.

Brand Name
VIAVALVE PUR WINGED SAFETY ACTIVE CATHETERS
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
ICU MEDICAL, INC.
201 west queen st
southington CT 06489
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key24628257
Report Number3012307300-2026-02660
Device Sequence Number21045995
Product Code FOZ
UDI-Device Identifier10351688081940
UDI-Public(01)10351688081940(17)271009(10)6158288
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number328700
Device Lot Number6158288
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Initial Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown